Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 25, 2020, 9:11 PM CDT for 4 counties in Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2020, 9:11 PM CDT (02:11 UTC)
- Expired
- May 26, 2020, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:40 PM CDT | FLASH FLOOD | 2 W Roanoke, IL | HIGHWAY 116 REMAINS COVERED WITH WATER. PANTHER CREEK IS FLOWING OVER THE BRIDGE CAUSING ROADWAY TO BE BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WGUS53 KILX 260211
FFWILX
ILC123-143-179-203-260615-
/O.NEW.KILX.FF.W.0006.200526T0211Z-200526T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
911 PM CDT Mon May 25 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Marshall County in central Illinois...
Northwestern Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
Northeastern Peoria County in central Illinois...
* Until 115 AM CDT.
* At 910 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Eureka, Lacon, Chillicothe, Metamora, Roanoke, Rome, Toluca,
Dunlap, Washburn, Spring Bay, Sparland, Varna, Bay View Gardens,
Cazenovia, Hopewell, La Rose, Pattonsburg, Low Point and Marshall
County Airport.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4105 8907 4071 8926 4088 8971 4108 8949
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Shimon1 follow-up statement
717
WGUS73 KILX 260426
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1126 PM CDT Mon May 25 2020
ILC123-143-179-203-260615-
/O.CON.KILX.FF.W.0006.000000T0000Z-200526T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Woodford-Tazewell-Peoria-
1126 PM CDT Mon May 25 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHERN MARSHALL...NORTHWESTERN WOODFORD...NORTHEASTERN TAZEWELL AND
NORTHEASTERN PEORIA COUNTIES...
At 1124 PM CDT, emergency management reported flash flooding
occurring west of Roanoke along Highway 116 and locations along
Panther Creek. Up to three inches of rain have already fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Eureka, Lacon, Chillicothe, Metamora, Roanoke, Rome, Toluca, Dunlap,
Washburn, Spring Bay, Sparland, Varna, Bay View Gardens, Cazenovia,
Hopewell, La Rose, Pattonsburg, Low Point and Marshall County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4105 8907 4071 8926 4088 8971 4108 8949
FLASH FLOOD...OBSERVED
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 2 minutes earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 909 PM CDT Mon May 25 2020 .SYNOPSIS... Issued at 909 PM CDT Mon May 25 2020 A summer-like weather pattern will persist for the next couple of days...with daily chances for thunderstorms and afternoon high temperatures topping out in the 80s. && .UPDATE... Issued at 909 PM CDT Mon May 25 2020 A persistent cluster of convection continues to impact locations from Peoria northward across portions of Woodford and Marshall counties this evening. Due to copious amounts of moisture in the environment and the slow movement of the storms, flash flooding is currently ongoing in the Peoria metro and may develop further northeastward over the next couple of hours. Based on radar trends, it appears the storms will lift N/NE out of the KILX CWA and dissipate after 04z/11pm, with largely dry conditions expected across the entire area overnight. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 310 PM CDT Mon May 25 2020 Isolated to scattered showers and thunderstorms will remain possible this evening but then diminish over most of the area after midnight. Northwest of the Illinois river, the isolated showers will continue during the overnight hours. The frontal boundary and airmass responsible for the scattered activity will slowly push toward the area tomorrow and a repeat of this afternoon is possible tomorrow afternoon. Overnight lows are expected to be in the 60s with tomorrow afternoon highs again reaching into the 80s. .LONG TERM...(Tuesday night through Monday) ISSUED AT 310 PM CDT Mon May 25 2020 Tue night will be another repeat of Mon night with scattered showers and storms diminishing across the area with only a chance of precip remaining in the western part of the CWA. Then as the boundary gets closer to the CWA Wed and Wed night, shower and storm chances will increase across the area with the highest chances initially in the west. The boundary is expected to slowly move through the state Thur through Thur night and models seem to be trending slower with this, so lingering precip is possible Friday morning in the southeast parts of the CWA. Once this system moves through the area, dry weather is expected through the weekend. Temps will remain summer-like ahead of the front for Wed and Thur, but then become cooler behind the front, when afternoon highs will be more seasonable, in the 70s and overnight lows in the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 657 PM CDT Mon May 25 2020 Convection will continue to bubble up all across central Illinois. CMI is the farthest from the expected storm activity. A line of storms just south of SPI and extending eastward through Christian county is lifting north and could eventually affect DEC and BMI in a few hours. Have included at least a VCTS at all but CMI through 03z-04z, with potential for tempos for MVFR or IFR conditions as storms reach any TAF site. Brief gusty winds to 50 mph could occur with some of the collapsing cells as well. Storm activity should diminish with loss of heating this evening. Tomorrow could be a carbon copy of today, with another round of CU and eventual storms affecting each site. Chance for thunder is there, but not great enough to warrant any mention in TAFs at this time. Winds will be generally out of the south through the period with speeds of around 10kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SYNOPSIS...Barnes SHORT TERM...Auten LONG TERM...Auten AVIATION...Shimon
Hazardous weather outlook, May 25, 3:00 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Mon May 25 2020 ILZ027>031-036-037-040-041-047-049-050-261100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 300 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Major flooding will continue on the Illinois River near Havana...while moderate flooding persists along the remainder of the river. Scattered thunderstorms will be possible through this evening. Some of the storms could be strong...with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Major flooding will continue on the Illinois River near Havana...while moderate flooding persists along the remainder of the river. Scattered thunderstorms will occur on Tuesday...then will become more numerous Wednesday and Thursday as a cold front slowly approaches from the northwest. Widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-048-051>053-261100- Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon- 300 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible through this evening. Some of the storms could be strong...with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms will occur on Tuesday...then will become more numerous Wednesday and Thursday as a cold front slowly approaches from the northwest. Widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-062-066-067-071-072-261100- Champaign-Clay-Coles-Cumberland-Douglas-Edgar-Effingham-Jasper- Moultrie-Piatt-Richland-Shelby-Vermilion- 300 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible through this evening. Some of the storms could be strong...with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms will occur on Tuesday...then will become more numerous Wednesday and Thursday as a cold front slowly approaches from the northwest. Storm chances will come to an end by late Friday as the front settles into the Ohio River Valley. Widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-068-073-261100- Clark-Crawford-Lawrence- 300 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue on the Wabash River from Terre Haute to Riverton. Scattered thunderstorms will be possible through this evening. Some of the storms could be strong...with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor flooding on the Wabash River from Terre Haute to Riverton will gradually subside over the next few days. Scattered thunderstorms will occur Tuesday and Wednesday...then will become more numerous Thursday into early Friday as a cold front slowly approaches from the northwest. Widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
In the hours before
Special weather statement, May 25, 7:29 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Lincoln IL 729 PM CDT Mon May 25 2020 ILZ067-068-260115- Jasper-Crawford- 729 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND NORTHEASTERN JASPER COUNTIES UNTIL 815 PM CDT... At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over New Hebron, or near Robinson, moving northwest at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Robinson, Newton, Oblong, Ste. Marie, Willow Hill, New Hebron, Hardinville, Hunt City, Stoy, Yale and Sam Parr State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3896 8763 3887 8776 3897 8819 3917 8799 TIME...MOT...LOC 0028Z 121DEG 21KT 3893 8777 Shimon
Special weather statement, May 25, 7:41 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 741 PM CDT Mon May 25 2020 ILZ037-038-041>043-048-260130- Logan-Tazewell-Mason-Menard-De Witt-McLean- 741 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENARD...LOGAN... NORTHWESTERN DE WITT...SOUTHEASTERN TAZEWELL...SOUTHWESTERN MCLEAN AND EAST CENTRAL MASON COUNTIES UNTIL 830 PM CDT... At 740 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Middletown to near Chestnut. Movement was north at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Bloomington, Pekin, Lincoln, Mason City, Normal, Morton, Heyworth, Tremont, Mackinaw, Atlanta, Delavan, Mount Pulaski, Minier, Hopedale, McLean, Green Valley, San Jose, Stanford, Emden and Waynesville. This includes the following highways... Interstate 155 between mile markers 0 and 28. Interstate 55 between mile markers 120 and 160. Interstate 74 between mile markers 131 and 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4060 8962 4047 8889 3998 8919 4017 8970 TIME...MOT...LOC 0040Z 190DEG 31KT 4014 8957 4004 8915 Shimon
Special weather statement, May 25, 7:48 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
748 PM CDT Mon May 25 2020
ILZ028>031-037-260145-
Tazewell-Marshall-Peoria-Woodford-Stark-
748 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...NORTHWESTERN
WOODFORD...STARK...NORTH CENTRAL TAZEWELL AND PEORIA COUNTIES UNTIL
845 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hanna City, or 7 miles west of Peoria, moving north at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Peoria, Pekin, East Peoria, Bartonville, Chillicothe, Creve Coeur,
West Peoria, Marquette Heights, Bellevue, Princeville, Rome, Wyoming,
Dunlap, Toulon, Hanna City, Trivoli, Brimfield, Spring Bay, Sparland
and Bay View Gardens.
This includes the following highways...
Interstate 474 between mile markers 0 and 10.
Interstate 74 between mile markers 73 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4112 8938 4057 8962 4064 8992 4115 8989
4115 8987 4118 8986
TIME...MOT...LOC 0048Z 190DEG 25KT 4072 8976
ShimonLocal storm report, May 25, 8:01 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 8 SW LEWISTOWN 40.31N 90.26W
05/25/2020 FULTON IL TRAINED SPOTTER
GARAGE DAMAGED AND POWER POLE BLOWN DOWN
0625 PM TSTM WND DMG 3 W FOREST CITY 40.37N 89.89W
05/25/2020 MASON IL TRAINED SPOTTER
SEVERAL TREE LIMBS WERE BLOWN DOWN AND A PATIO RAILING
WAS BROKEN
0655 PM TSTM WND DMG RIVERTON 39.85N 89.54W
05/25/2020 SANGAMON IL TRAINED SPOTTER
POWER POLE SNAPPED AND A LARGE TREE BRANCH WAS BLOWN DOWN
0702 PM TSTM WND DMG 2 N BUFFALO 39.88N 89.41W
05/25/2020 SANGAMON IL CO-OP OBSERVER
SEVERAL POWER POLES WERE PUSHED OVER
&&
BARNESSpecial weather statement, May 25, 8:49 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Lincoln IL 849 PM CDT Mon May 25 2020 ILZ044-054>056-260245- Douglas-Coles-Piatt-Moultrie- 849 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLES...NORTHEASTERN MOULTRIE...SOUTHEASTERN PIATT AND DOUGLAS COUNTIES UNTIL 945 PM CDT... At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near Charleston, moving north at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Charleston, Mattoon, Tuscola, Arcola, Villa Grove, Arthur, Atwood, Camargo, Humboldt, Hindsboro, Cooks Mill, Coles, Bourbon, Garrett, Fairgrange, Bushton, Chesterville and Coles County Airport. This includes Interstate 57 between mile markers 187 and 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3947 8812 3944 8846 3987 8855 3988 8812 TIME...MOT...LOC 0149Z 167DEG 24KT 3953 8826 Shimon
Local storm report, May 25, 9:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
05/25/2020 M1.43 INCH PEORIA IL CO-OP OBSERVER
&&
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Special Weather Statement | ILX | Crawford, Jasper | 46 min |
| May 25, 7:41 PM CDT | Special Weather Statement | ILX | Logan, Tazewell | 49 min |
| May 25, 7:48 PM CDT | Special Weather Statement | ILX | Peoria, Stark | 57 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 66 min |
| May 25, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 55 min |
| May 25, 8:41 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 4 hr |
| May 25, 8:49 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 56 min |
| May 25, 8:59 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 46 min |
| May 25, 9:50 PM CDT | Special Weather Statement | ILX | Piatt | 40 min |
| May 25, 10:10 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 50 min |
| May 25, 11:01 PM CDT | Special Weather Statement | ILX | McLean | 44 min |
| May 26, 12:23 AM CDT | Areal Flood Warning | ILX | Peoria, Tazewell, Woodford | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.